Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 10, 2000, 2:40 PM EST for Lexington County, South Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 2:40 PM EST (19:40 UTC)
- Expired
- Mar 10, 2000, 3:30 PM EST
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Lexington County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 3:10 PM EST | Hail 1 | Lexington, SC | EPD reported 1 inch hail. |
| Mar 10, 3:30 PM EST | Hail 1.75 | West Columbia, SC | Radio and TV stations reported golf ball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 101944 SVRCAE SCC063-102030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 240 PM EST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LEXINGTON COUNTY. * UNTIL 330 PM EST. * AT 235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 15 MILES NORTHEAST OF THE BATESBURG-LEESVILLE AREA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON AT 300 PM EST. IRMO AT 310 PM EST. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HA,IL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE. HAWKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:27 PM EST, 13 minutes earlier.
Area forecast discussion, Mar 10, 2:27 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EST FRI MAR 10 2000 TSTMS ALREADY POPPING UP THIS AFTN MAINLY W AND SW OF CAE. STMS BEING FUELED BY MID-LVL S/W AS SHOWN ON LATEST RUC. ACTIVITY MAY CONTINUE INTO EVENING HRS AS S/W LIFTS NE. MAIN FNT STILL TO OUR W ON W SIDE OF APLCNS. MODELS IN GD AGREEMENT SHOWING 500 MB TROF LIFTING OUT OF SRN ROCKIES AND MOVG EWRD TO ERN SEABOARD BY SUN AM. TROF WL TAKE ON A BIT OF A NEGATIVE TILT AS IT DRAWS CLOSER TO OUR CWA. WL KEEP HI CHC POP FOR MAINLY SHWRS TONITE BUT TSTM PSBL SINCE AMS WL REMAIN MARGINALLY UNSTABLE. AS FNT GETS CLOSER ON SAT...AMS WL BECOME MORE UNSTABLE WITH ADDITION OF DAYTIME HEATING. BEST CHC FOR CONVECTION LATE SAT AM AND ERLY SAT AFTN. AFTER THAT TIME PD...850 MB TEMP ADVECTION BECOMES MORE NEUTRAL. FNT SHUD MOV OFSHR BY ERLY SUN AM WITH CLEARING LATE. SUN LUKS MOSTLY SUNNY AS HI PRES MOVES IN BEHIND FNT. WL USE GENL BLEND OF LCL SCHEMES AND FCST GUIDANCE FOR TEMPS. ERLY PART OF XTND FCST LUKS DRY. FAST MOVG CDFNT WL APPROACH AREA ON WED BRINGING CHC OF SHWRS. MSTR APPEARS A LITTLE LIMITED ATTM. PRELIM CCFS CAE TU 57/76/47/60/33 465 AGS TU 56/77/46/62/32 464 .CAE...NONE. BC
In the hours before
Special weather statement, Mar 10, 1:40 PM EST, 1 hour before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-110100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EST FRI MAR 10 2000 THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA THIS AFTERNOON AND EVENING... MORE MOISTURE HAS ENTERED CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. IN ADDITION...THE AIRMASS HAS BECOME MORE UNSTABLE OVER THE PAST COUPLE OF HOURS. AS A RESULT...SCATTERED THUNDERSTORMS HAVE DEVELOPED BETWEEN AUGUSTA AND COLUMBIA. MORE SCATTERED THUNDERSTORMS SHOULD DEVELOP IN AREAS TO THE NORTH OF AUGUSTA AND COLUMBIA FROM 2 TO 4 PM. SOME OF THESE STORMS WILL PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR AND WIND GUSTS OF 30 TO 50 MPH. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH FROM 6 TO 8 PM. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:03 PM EST | Severe Thunderstorm Warning | CAE | Saluda | 27 min |
| Mar 10, 3:18 PM EST | Severe Thunderstorm Warning | CAE | Sumter | 27 min |
| Mar 10, 3:30 PM EST | Severe Thunderstorm Warning | CAE | McCormick | 30 min |
| Mar 10, 3:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:46 PM EST | Severe Thunderstorm Warning | CAE | Richland | 44 min |
| Mar 10, 3:53 PM EST | Severe Thunderstorm Warning | CAE | Clarendon | 52 min |
| Mar 10, 4:01 PM EST | Severe Thunderstorm Warning | CAE | Edgefield | 44 min |
| Mar 10, 4:24 PM EST | Severe Thunderstorm Warning | CAE | Richland | 36 min |
| Mar 10, 4:33 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.